Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 92, NWS Norman, OK

May 7, 1997Roger Mills County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 7, 1997, 9:30 PM CDT for Roger Mills County, Oklahoma. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 7, 1997, 9:30 PM CDT (02:30 UTC)
Expired
May 7, 1997, 10:15 PM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Roger Mills County, OK

What was reported inside it

TimeReportWhereRemark
May 7, 9:30 PM CDTThunderstorm Wind 55Cheyenne, OKmeasured at the Oklahoma Mesonet site
May 7, 9:45 PM CDTHail 0.88Hammon, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 4:30 PM CDTTornado WatchSPC6 hr

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 080230 RRA
SVROKC
OKC129-080315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT WED MAY 07 1997

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN NORTHWESTERN OKLAHOMA
     ROGER MILLS

INCLUDING THE FOLLOWING LOCATIONS
     CHEYENNE...HAMMON...ROLL AND STRONG CITY

AT 930 PM CDT DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
MOVING EAST SOUTHEAST THROUGH CENTRAL ROGER MILLS COUNTY. WINDS OF 60 TO
70 MPH WERE INDICATED BETWEEN CHEYENNE AND REYDON. LARGE HAIL ALSO IS
POSSIBLE WITH THESE STORMS.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY
DAMAGING WINDS.  QUICKLY SEEK SHELTER IN A STURDY STRUCTURE
AWAY FROM WINDOWS.  MOBILE HOMES AND HIGH-PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED.


LAT...LON 3551  9938 3544  9996 3582  9980 3581  9938


MLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 9:20 PM CDT, 10 minutes earlier.

Area forecast discussion, May 7, 9:20 PM CDT, 10 minutes before
FPUS3 KOKC 080219
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CDT WED MAY 7 1997

RATHER BUSY WITH SVR WX...BUT SEE NO IMMEDIATE NEED TO ADJUST THE ZONES.
 WL HAVE TO MAKE WORDING CHGS BY MDNT...AND ADJUST POPS IN NW ONCE THE
MCS CLEARS THAT AREA.  OTRW...EVERYTHING APPEARS TO BE PROGRESSING AS
ADVERTISED.

FCSTID = 23 = CMS

.OKC...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, May 7, 8:24 PM CDT, 1 hour 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT WED MAY 7 1997

TIME(CDT)  .....CITY LOCATION.....STATE  ...EVENT/REMARKS...
DATE       ....COUNTY LOCATION....

0810 PM    12 SW ARNETT              OK  0.88 INCH HAIL
05/07/97   ELLIS

J
Local storm report, May 7, 8:25 PM CDT, 1 hour 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT WED MAY 7 1997

TIME(CDT)  .....CITY LOCATION.....STATE  ...EVENT/REMARKS...
DATE       ....COUNTY LOCATION....

0810 PM    12 SW ARNETT              OK  0.88 INCH HAIL
05/07/97   ELLIS

J
Local storm report, May 7, 8:35 PM CDT, 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CDT WED MAY 7 1997

TIME(CDT)  .....CITY LOCATION.....STATE  ...EVENT/REMARKS...
DATE       ....COUNTY LOCATION....

0736 PM    2 W DEER CREEK            OK  1.00 INCH HAIL AT INTERSECTION
05/07/97   GRANT                         OF HWYS 11 AND 74

BZ
Local storm report, May 7, 9:00 PM CDT, 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT WED MAY 7 1997

TIME(CDT)  .....CITY LOCATION.....STATE  ...EVENT/REMARKS...
DATE       ....COUNTY LOCATION....

0840 PM    3 SW PONCA CITY           OK  1.00 INCH HAIL
5/07/97    KAY

BZ
Local storm report, May 7, 9:02 PM CDT, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT WED MAY 7 1997

TIME(CDT)  .....CITY LOCATION.....STATE  ...EVENT/REMARKS...
DATE       ....COUNTY LOCATION....

0840 PM    3 SW PONCA CIHTY           OK  1.00 INCH HAIL
5/07/97    KAY

BZ
Local storm report, May 7, 9:25 PM CDT, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CDT WED MAY 7 1997

TIME(CDT)  .....CITY LOCATION.....STATE  ...EVENT/REMARKS...
DATE       ....COUNTY LOCATION....

0900 PM    MEDFORD                   OK  FLOODING
5/07/97    GRANT                         HWY 81 FROM MEDFORD NE TO
                                         KANSAS STATE LINE CLOSED
                                         DUE TO WATER COVERING THE
                                         ROAD AT NUMEROUS LOCATIONS

BZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:36 PM CDTTornado WarningOUNGrant, Kay39 min
May 7, 7:49 PM CDTSevere Thunderstorm WarningOUNEllis41 min
May 7, 8:10 PM CDTTornado WarningOUNKay, Noble50 min
May 7, 8:15 PM CDTSevere Thunderstorm WarningOUNGrant45 min
May 7, 8:24 PM CDTFlash Flood WarningOUNGrant3 hr
May 7, 8:30 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills60 min
May 7, 8:50 PM CDTTornado WarningOUNKay, Noble40 min
May 7, 9:02 PM CDTFlash Flood WarningOUNKay3 hr
May 7, 9:07 PM CDTSevere Thunderstorm WarningOUNBeckham53 min
May 7, 9:29 PM CDTSevere Thunderstorm WarningOUNGrant, Kay46 min
May 7, 9:47 PM CDTSevere Thunderstorm WarningOUNCuster, Washita43 min
May 7, 10:03 PM CDTSevere Thunderstorm WarningOUNHarmon42 min
May 7, 10:08 PM CDTSevere Thunderstorm WarningOUNGrant52 min
May 7, 10:24 PM CDTTornado WarningOUNHarmon51 min
May 7, 10:28 PM CDTSevere Thunderstorm WarningOUNCaddo, Custer, Kiowa, Washita62 min
May 7, 10:28 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey62 min
May 7, 10:51 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson39 min
May 7, 10:55 PM CDTSevere Thunderstorm WarningOUNCanadian, Grady50 min
May 7, 11:13 PM CDTSevere Thunderstorm WarningOUNKingfisher62 min
May 7, 11:35 PM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma55 min
May 7, 11:35 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain55 min
May 7, 11:43 PM CDTFlash Flood WarningOUNNoble3 hr
May 8, 4:21 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson39 min
May 8, 5:00 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman45 min
May 8, 5:44 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman46 min
May 8, 6:22 PM CDTSevere Thunderstorm WarningOUNCotton53 min
May 8, 6:28 PM CDTSevere Thunderstorm WarningOUNTillman47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.